Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 241, NWS St. Louis, MO

September 13, 2005Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:41 PM CDT for Marion County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2005, 8:41 PM CDT (01:41 UTC)
Expired
Sep 13, 2005, 9:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Marion County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 140143
SVRLSX
MOC127-140230-
/O.NEW.KLSX.SV.W.0241.050914T0141Z-050914T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEAST MISSOURI

* UNTIL 930 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR WARREN...OR ABOUT 8
  MILES NORTHEAST OF MONROE CITY...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMYRA

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED EARLIER IN EMDEN
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
      3985 9145 3980 9138 3971 9137 3969 9186
      3989 9186 3995 9172

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 140216
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT TUE SEP 13 2005

MOC127-140230-
/O.CON.KLSX.SV.W.0241.000000T0000Z-050914T0230Z/
MARION MO-
916 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
MARION COUNTY...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER PALMYRA...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR 
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
      3985 9145 3980 9138 3971 9137 3969 9186
      3989 9186 3995 9172

$$

CARNEY
000 
WWUS53 KLSX 140231
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT TUE SEP 13 2005

MOC127-140241-
/O.EXP.KLSX.SV.W.0241.000000T0000Z-050914T0230Z/
MARION MO-
931 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3996 9161 3994 9145 3991 9144 3988 9146
      3985 9145 3980 9138 3971 9137 3969 9186
      3989 9186 3995 9172

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 13, 3:35 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE SEP 13 2005

.DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT
LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE
SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT
WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS
ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF
THEM ALREADY REACHING SUPERCELL STATUS.  LOOK FOR ACTIVITY TO
CONTINUE TO INCREASE THROUGH THE EVENING.  TSTM WATCH 783 IN EFFECT
UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON.

IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND
SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE
ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT.  ETA HAS REALLY BIT
THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD
MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN
OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT
ANY FURTHER NORTH.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT TUE SEP 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
725 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE
SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI...
CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION
INTO THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM
SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Sep 13, 5:45 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
09/13/2005                   CRAWFORD           MO   TRAINED SPOTTER

            SMALL TO MEDIUM TREES AND LARGE LIMBS DOWN IN THE TOWN OF
            CUBA

&&

TRUETT
Local storm report, Sep 13, 6:02 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
09/13/2005                   CRAWFORD           MO   TRAINED SPOTTER

            POWER LINES DOWN IN THE TOWN OF CUBA

&&

TRUETT
Local storm report, Sep 13, 7:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     IRONTON                 37.60N 90.64W
09/13/2005                   IRON               MO   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN IN IRONTON

&&

TRUETT
Local storm report, Sep 13, 8:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     BISMARCK                37.77N 90.62W
09/13/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN.

&&

TRUETT
Local storm report, Sep 13, 8:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     IRON MOUNTAIN           37.70N 90.64W
09/13/2005                   ST. FRANCOIS       MO   TRAINED SPOTTER

            TREES AND LARGE TREE LIMBS DOWN.

&&

TRUETT
Local storm report, Sep 13, 8:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 W LA GRANGE           40.12N 92.01W
09/13/2005  1.00 INCH        KNOX               MO   TRAINED SPOTTER

            1 INCH HAIL REPORTED BY TRAINED SPOTTER

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:44 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois54 min
Sep 13, 7:55 PM CDTSevere Thunderstorm WarningLSXMarion, Shelby50 min
Sep 13, 8:22 PM CDTSevere Thunderstorm WarningLSXLewis23 min
Sep 13, 8:51 PM CDTSevere Thunderstorm WarningLSXMoniteau39 min
Sep 13, 9:15 PM CDTSevere Thunderstorm WarningLSXCole45 min
Sep 13, 9:38 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage52 min
Sep 13, 10:15 PM CDTSevere Thunderstorm WarningLSXGasconade45 min
Sep 13, 10:48 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.